MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0401captures the reportable event of stent shaft broken.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a lithotripsy by flexible ureteroscopy procedure in the left ureter performed on (b)(6) 2023.During unpacking, it was found that the middle part of the stent was fractured.The procedure was successfully completed with another polaris loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a stent placement in the kidney for kidney stones performed on (b)(6) 2023.During unpacking, it was found that the middle part of the stent was fractured.The procedure was successfully completed with another polaris loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401captures the reportable event of stent shaft broken.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the stent shaft was detached.Additionally, the suture and positioner were not returned.A functional evaluation noted that a mandrel 0.035" passed through the stent without resistance.During the microscope inspection, it was observed closely that the stent shaft was detached and the suture hole was in good condition.No other problems with the device were noted.The reported event was confirmed.Based on the product analysis performed, it was found that the stent shaft was detached.Additionally, the suture was not returned, indicating that it was removed, and the stent was used, evidence that it is possible that operational factors interacting with excess force during interaction with the suture string such as an entanglement and/or a tension generated at the time of removing the suture before its use could have caused the detachment.Consequently, affecting the performance of the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.Block h11: block b5 procedure name and anatomy location has been corrected.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16448694
Report Number3005099803-2023-00965
Device Sequence Number14806846
Product Code FAD
UDI-Device Identifier08714729124306
UDI-Public08714729124306
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2024
Device Model NumberM0061921220
Device Catalogue Number192-122
Device Lot Number0027507084
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight56 KG